Alert archive / Oregon / Hazardous Seas Warnings in 2012

Hazardous Seas Warning 22, NWS Medford, OR

March 25, 2012

NWS Medford, OR issued this hazardous seas warning at Mar 25, 2012, 3:07 PM PDT. It took effect at Mar 26, 2012, 11:00 AM PDT. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:07 PM PDT (22:07 UTC)
In effect from
Mar 26, 2012, 11:00 AM PDT
Expired
Mar 30, 2012, 11:00 AM PDT
In force
4 days
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 25, 8:41 AM PDT, 6 hours 26 minutes earlier.

Area forecast discussion, Mar 25, 8:41 AM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
841 AM PDT SUN MAR 25 2012

.DISCUSSION...A TROUGH AXIS THAT EXTENDS FROM THE OREGON COAST DOWN
TO SOUTHERN CALIFORNIA IS GENERATING CLOUDS AND PRECIPITATION OVER
THE FORECAST AREA TODAY. HIGH TEMPERATURES WILL BE BELOW NORMAL PER
EXTENSIVE CLOUDINESS AND A COOLER AIR MASS. SNOW LEVELS ARE AROUND
3000 FEET THIS MORNING AND WILL STAY STEADY OR INCREASE SOME
TODAY...COURTESY OF THE HIGHER LATE MARCH SUN ANGLE. A COUPLE INCHES
OF SNOW IS POSSIBLE FROM NORTHERN CALIFORNIA TO SOUTHERN OREGON
ABOVE 3000 FEET...BUT IMPACTS WILL BE LIMITED BY THE WARM SOIL
TEMPERATURES...WITH READINGS WEST AND EAST OF THE CASCADES ABOVE 40F.

MONDAY WILL BE A RELATIVE BREAK FROM THE WET AND COOL WEATHER...WITH
TEMPERATURES WARMING SOME AND DRY CONDITIONS EXPECTED. RIVERS WILL
RECEDE FURTHER.  PARTIAL SUNSHINE IS LIKELY ACROSS MOST OF THE AREA.
HOWEVER...THIS BREAK WILL BE SHORT-LIVED AS A STRONG UPSTREAM
PACIFIC JET NUDGES TOWARDS THE PACIFIC NORTHWEST. THESE DYNAMICS
WILL INVIGORATE FRONTAL SYSTEMS...AND MONDAY NIGHT THEY WILL START
TO IMPACT SOUTHERN OREGON AND NORTHERN CALIFORNIA WITH AN EXTENDED
PERIOD OF RAIN AND MODERATE TO HEAVY PRECIPITATION. RIVERS WILL
BEGIN TO RISE MONDAY NIGHT AND HIGH WINDS COULD IMPACT THE EAST SIDE
AND SHASTA VALLEY NEAR WEED BY LATE MONDAY. GUIDANCE SUGGESTS SNOW
LEVELS GENERALLY ABOVE 4000 FEET MONDAY NIGHT THROUGH NEXT
WEEKEND...WITH INCREASING SNOW LEVELS DURING THE WEEK.

PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE ON THE
CONTINUING ACTIVE WEATHER PATTERN.

&&

.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST AREA
THROUGH THIS EVENING...WITH SOME IMPROVEMENT LIKELY LATE TONIGHT. A
MIX OF MVFR AND IFR CONDITIONS WILL IMPACT WEST SIDE AND MOUNT
SHASTA AREA TERMINALS THROUGH THIS AFTERNOON...WHILE EAST SIDE
TERMINALS SHOULD STAY VFR. A GENERAL IMPROVEMENT IN FLYING
CONDITIONS IS EXPECTED MONDAY...WITH A BRIEF PERIOD OF RIDGING BUT
INCREASING WINDS ON THE EAST SIDE...SHASTA VALLEY...AND IMMEDIATE
COAST.

&&

.PREV DISCUSSION... /ISSUED 513 AM PDT SUN MAR 25 2012/

DISCUSSION...THIS WILL BE ANOTHER ACTIVE WEEK OF WEATHER FOR
SOUTHERN OREGON AND NORTHERN CALIFORNIA. THE COQUILLE RIVER AT
COQUILLE CONTINUES TO SLOWLY RECEDE AND IS FORECAST TO FALL BELOW
FLOOD STAGE SUNDAY AFTERNOON...BUT ADDITIONAL RIVER RISES ARE
LIKELY IN OUR AREA THIS WEEK. THE MOST IMMEDIATE WEATHER CONCERN
IS RELATIVELY MINOR...SHOWERS ARE LIKELY TO CONTINUE INTO THE
AFTERNOON WITH THE SNOW LEVEL NEAR 3500 FEET. SHOWERS ARE MOST
NUMEROUS NEAR NORTH FACING SLOPES...ESPECIALLY NEAR MOUNT SHASTA
WITH THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW TODAY. THE SHOWERS
ARE BEING PRODUCED BY AN UPPER TROUGH THAT WILL LINGER ALONG THE
SOUTHERN OREGON COAST THEN MOVE INLAND LATER THIS EVENING.

THERE WILL BE A BREAK BETWEEN SYSTEMS WITH SHORTWAVE RIDGING LATE
TONIGHT INTO MONDAY AFTERNOON. THIS MAY BE THE LONGEST BREAK OF
THE WEEK. A STRONG UPPER LEVEL TROUGH IS EXPECTED TO TRACK SOUTH-
SOUTHEASTWARD OUT OF THE GULF OF ALASKA AND REACH 45N 145W BY THIS
AFTERNOON THEN 43N 136W BY THE END OF MONDAY AFTERNOON. A SERIES
OF FRONTS WILL ROTATE AROUND THIS LONGWAVE TROUGH AND IMPACT OUR
AREA INTO THE WEEKEND. THE FIRST FRONT WILL APPROACH THE COAST BY
MONDAY EVENING THEN LINGER INTO TUESDAY MORNING. SOUTHEAST WINDS
WILL BECOME STRONG AT THE HEADLANDS BUT HIGH WIND CRITERIA ARE
NOT FORECAST TO BE REACHED GIVEN THE OVERLAND TRAJECTORY WHICH
WILL NOT FAVOR THE FORMATION OF A BARRIER JET. SOUTHEAST WINDS
WILL ALSO INCREASE INLAND MONDAY AFTERNOON AND NIGHT. THIS SOUTHERLY
FLOW PATTERN WILL FAVOR PRECIPITATION IN CURRY...WESTERN JOSEPHINE
AND WESTERN AND SOUTHERN PORTIONS OF SISKIYOU COUNTY WITH THE SNOW
LEVEL FORECAST TO REMAIN AROUND 3000 TO 3500 FEET.

THE FRONT WILL BE PUSHED FARTHER INLAND ON TUESDAY BY THE ARRIVAL
OF THE NEXT FRONT TO THE COAST. THIS WILL LEAD TO AN INCREASE IN
WIND SPEEDS INLAND TUESDAY AFTERNOON AND EVENING WITH STRONG WINDS
POSSIBLE IN THE ROGUE VALLEY AND LIKELY IN THE SHASTA VALLEY AND ALSO
NEAR SUMMER LAKE IN LAKE COUNTY AND OVER THE MOUNTAINS. COASTAL
AND SISKIYOU COUNTY PRECIPITATION AMOUNTS ARE EXPECTED TO INCREASE
FOR TUESDAY AFTERNOON AND NIGHT WHICH WOULD LIKELY SEND AT LEAST
THE COQUILLE RIVER AT COQUILLE BACK ABOVE FLOOD STAGE.

A FEW SHOWERS ARE LIKELY TO LINGER WEDNESDAY THEN THE NEXT STRONG
FRONT IS FORECAST TO APPROACH THE COAST LATE WEDNESDAY NIGHT AND
MOVE INLAND THURSDAY. THE ECMWF AND GFS BEGIN TO SIGNIFICANTLY
DIVERGE AT THAT TIME. THE GFS IS MORE PROGRESSIVE WITH THE
THURSDAY FRONT WHICH LEADS TO UNCERTAINTY IN THE POST-FRONTAL
PATTERN DURING THE END OF THE WEEK INTO THE WEEKEND. THE GFS
BRINGS ANOTHER STRONG FRONT CLOSELY BEHIND ON FRIDAY WHILE THE
ECMWF DEPICTS A WEAKER FRONT, NOT ARRIVING UNTIL SATURDAY. I LEANED
TOWARD A COMPROMISE BETWEEN THE MODELS FOR THE WEEKEND WITH A BIAS
TOWARD A CONTINUATION OF WET WEATHER.

&&

HYDROLOGY...THE COQUILLE RIVER AT COQUILLE HAS FALLEN BELOW FLOOD
STAGE THIS MORNING...AND THE FLOOD WARNING HAS BEEN CANCELLED.
RIVERS WILL BEGIN TO RISE SHARPLY BY MONDAY NIGHT WHEN THE STEADY
RAINS ARRIVE WITH THE NEXT FRONT. THERE IS SOME UNCERTAINTY WITH
HOW MUCH QPF WILL OCCUR THROUGH NEXT WEEKEND...BUT IT IS FAIRLY
CERTAIN THAT THE NUMBER WILL BE LARGE. PRODUCTS WILL LIKELY BE
ISSUED FOR FLOOD POTENTIAL IN ALREADY SWOLLEN RIVERS DURING THE
NEXT SEVERAL SHIFTS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
     FOR ORZ031.

CA...HIGH WIND WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT
     FOR CAZ081.

PZ...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR PZZ350-356.
     STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR PZZ370-376.

SK
Hazardous weather outlook, Mar 25, 5:12 AM PDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
512 AM PDT SUN MAR 25 2012

ORZ031-252300-
CENTRAL AND EASTERN LAKE COUNTY-
512 AM PDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH
WEDNESDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-252300-
CENTRAL SISKIYOU COUNTY-
512 AM PDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY NIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:50 AM PDTGale WatchMFR12 hr
Mar 25, 4:24 AM PDTHigh Wind WatchMFRLake33 hr
Mar 25, 2:49 PM PDTFrost AdvisoryMFRCoos, Curry, Douglas12 hr
Mar 25, 2:49 PM PDTFreeze WarningMFRCoos, Curry, Douglas12 hr
Mar 25, 2:49 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath56 hr
Mar 25, 2:49 PM PDTWind AdvisoryMFRJackson, Klamath, Lake62 hr
Mar 25, 3:07 PM PDTGale WarningMFR40 hr
Mar 25, 3:07 PM PDTStorm WarningMFR38 hr
Mar 25, 2:42 PM PDTWinter Storm WatchMFRSiskiyou21 hr

Nearby

Hazardous Seas Warnings in Oregon, 2012Every hazardous seas warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.